Lupus: Skin readness - Symptoms of Vasculitis!?
My wife (35) has been diagnosed with Lupus three years ago. The medication, which consists of the anti-malaria drug (resochin) and cortisone (5mg now, down from 20mg), seem to be keeping joint pains and tiredness at bay. However my wife has developed skin readness around the joints of her arms and her legs and on her arms and buttocks. Doctors told us that the redness is very similar to the effects of vasculitis (an inflammation of the blood vessels). Two biopsies were taken but the results were in both cases inconclusive. No itching is experienced. The redness intensifies after having a bath or after exercise. The local application of a high dose of cortisone cream did not help either.
Has anybody experienced such a condition? I would appreciate help.
Re: Lupus: Skin readness - Symptoms of Vasculitis!?
I had a similar condition right before I was diagnosed about 6 years ago. My fingertips and the bottoms of my feet and toes were very red, almost purple, very sore and it hurt to even TOUCH anything. I was diagnosed with lupus vasculitis and my neurologist put me on 325mg. aspirin (enteric coated...easier on the stomach, and take with a meal) every day. The condition went away almost immediately. Not sure if it was vasculitis or something else, but the aspirin seemed to do the trick. Good luck!